A spatially varying stochastic differential equation model for animal movement
James C. Russell, Ephraim M. Hanks, Murali Haran, David Hughes
The Annals of Applied Statistics · 2018 · Volume 12 · Issue 2
Abstract
Animal movement exhibits complex behavior which can be influenced by unobserved environmental conditions. We propose a model which allows for a spatially varying movement rate and spatially varying drift through a semiparametric potential surface and a separate motility surface. These surfaces are embedded in a stochastic differential equation framework which allows for complex animal movement patterns in space. The resulting model is used to analyze the spatially varying behavior of ants to provide insight into the spatial structure of ant movement in the nest.
Keywords
animal movement, Camponotus pennsylvanicus, potential surface, Stochastic differential equations
Enable JavaScript for citation tools and additional paper interactions.